Taiwanese Journal of Mathematics


Özgür Boyacioglu Kalkan, Rafael López, and Derya Saglam

Full-text: Open access


In this work, we study spacelike surfaces in Minkowski space ${\bf E}_1^3$ foliated by pieces of circles that satisfy a linear Weingarten condition of type $aH + bK = c$, where $a,b$ and $c$ are constants and $H$ and $K$ denote the mean curvature and the Gauss curvature respectively. We show that such surfaces must be surfaces of revolution or surfaces with constant mean curvature $H=0$ or surfaces with constant Gauss curvature $K=0$.

Article information

Taiwanese J. Math., Volume 15, Number 5 (2011), 1897-1917.

First available in Project Euclid: 18 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42] 53B25: Local submanifolds [See also 53C40] 53C50: Lorentz manifolds, manifolds with indefinite metrics

Minkowski space spacelike surface Weingarten surface


Kalkan, Özgür Boyacioglu; López, Rafael; Saglam, Derya. LINEAR WEINGARTEN SURFACES FOLIATED BY CIRCLES IN MINKOWSKI SPACE. Taiwanese J. Math. 15 (2011), no. 5, 1897--1917. doi:10.11650/twjm/1500406413. https://projecteuclid.org/euclid.twjm/1500406413

Export citation


  • R. A. Abdel-Baky and H. N. Abd-Ellah, Ruled W-surfaces in Minkowski 3-space $E_1^3$, Arch. Math., 44 (2008), 251-263.
  • J. A. Aledo and J. M. Espinar, A conformal representation for linear Weingarten surfaces in the de Sitter space, J. Geom. Phys., 57 (2007), 1669-1677.
  • J. A. Aledo and J. A. Gálvez, A Weierstrass representation for maximal linear Weingarten spacelike surfaces in the Lorentz-Minkowski space, J. Math. Anal. Appl., 283 (2003), 25-45.
  • H. Araujo and M. L. Leite, How many maximal surfaces do correspond to one minimal surface? Mathematical Proc. Cambridge Phil. Soc., 146 (2009), 165-175.
  • F. Dillen and W. Sodsiri, Ruled surfaces of Weingarten type in Minkowski 3-space, J. Geom., 83 (2005), 10-21.
  • I. Fernández and F. J. López, Periodic maximal surfaces in the Lorentz-Minkowski ${\bf L}^3$, Math. Z., 256 (2007), 573-601.
  • I. Fernández, F. J. López and R. Souam, The space of complete embedded maximal surfaces with isolated singularities in the 3-dimensional Lorentz-Minkowski space, Math. Ann., 332 (2005), 605-643.
  • D. Kim, Y. H. Kim and D. W. Yoon, Finite type ruled surfaces in Lorentz-Minkowski space, Taiwanese J. Math., 11 (2007), 1-13.
  • Y. W. Kim and S. D. Yang, A family of maximal surfaces in Lorentz-Minkowski three-space, Proc. Amer. Math. Soc., 134 (2006), 3379-3390.
  • W. Kühnel, Differential Geometry: Curves, Surfaces, Manifolds, American Mathematical Society, 2002.
  • F. J. López, R. López and R. Souam, Maximal surfaces of Riemann type in Lorentz-Minkowski space $L^3$, Michigan Math. J., 47 (2000), 469-497.
  • R. López, Constant mean curvature hypersurfaces foliated by spheres, Diff. Geom. App., 11 (1999), 245-256.
  • R. López, Constant mean curvature surfaces foliated by circles in Lorentz-Minkowski space, Geom. Dedicata, 76 (1999), 81-95.
  • R. López, Surfaces of constant Gauss curvature in Lorentz-Minkowski 3-space, Rocky Mountain J. Math., 33 (2003), 971-993.
  • B. O'Neill, Semi-Riemannian Geometry: With Applications to Relativity, Academic Press, San Diego, 1983.
  • W. Sodsiri, Ruled linear Weingarten surfaces in Minkowski 3-space, Soochow J. Math., 29 (2003), 435-443.
  • T. Weinstein, An Introduction to Lorentz Surfaces, Walter de Gruyter, Berlin, 1995.